Back to Journals » Drug Design, Development and Therapy » Volume 7

Acetazolamide-induced cilio-choroidal effusion after cataract surgery: unusual posterior involvement

Authors Malagola R, Arrico L, Giannotti R, Pattavina L

Received 19 September 2012

Accepted for publication 21 November 2012

Published 23 January 2013 Volume 2013:7 Pages 33—36

DOI https://doi.org/10.2147/DDDT.S38324

Checked for plagiarism Yes

Review by Single-blind

Peer reviewer comments 3


Romualdo Malagola, Loredana Arrico, Rossella Giannotti, Luigi Pattavina

Department of Ophthalmology, University of Rome "La Sapienza," Rome, Italy

Abstract: Idiosyncratic reactions to a large number of drugs have been reported to cause choroidal detachment and secondary angle-closure glaucoma (ACG). We report a case of bilateral acute ACG and peculiar choroidal effusion following administration of oral acetazolamide immediately after cataract surgery. Few cases of acute secondary ACG with choroidal effusion and anterior shift of the lens-iris diaphragm have been associated with acetazolamide compared with other sulfonamides. As far as we are aware, posterior involvement with retinal folds and papillary edema due to acetazolamide has not been described before.

Keywords: acetazolamide, cilio-choroidal effusion, acute ACG, papillary edema, retinal folds

Creative Commons License This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.

Download Article [PDF]  View Full Text [HTML][Machine readable]